Medication

Hi

Haven’t been on here in a while. Reluctantly after having symptoms for 4yrs but officially diagnosed last year aged 54 my husband started medication a year ago 25/100 carbidopa levodopa. The tremor did not get any better although feels some benefits in other ways i.e stiffness. He found that taking 3 pills a day wasn’t enough and when seeing his consultant advised him at work he is more fatigued and feels another tablet may help as he feels a boost after 30 mins taking his pill and feels it is like an adrenaline rush and he has this surge of energy for a while, although at this point I had pointed out that I have noticed his head moving side to side sometimes, his consultant said not a Parkinson symptom and to film it and bring in with me next time.His consultant agreed to try the extra pill taking him to 4 a day he said that he also wanted to see if the tremor gets better but in fact this did not make any difference, his tremor is worse and he then started bobbing his head more. So forward on 6 months later, we saw consultant again and whilst in the room he saw his head bobbing so no need to look at my video and he was fidgety, so he said that it was too much meds and as tremor no better to bring him back down to 3 a day. He thinks he may have essential tremor also but cannot add any other med as he is asthmatic. The problem is…since he has come down in dose again to 3 a day, he is still bobbing but hardly noticeable now , but has on the last 3 weeks started to hold his arm up near his armpit/chest his hand looks a little clenched and seems to happen when he takes a tablet…can someone advise what this maybe? I’ve looked at dystonia, dyskinesia but bear in mind he
has only been on meds a year not longer. His MDS is nice but he more and less said that there’s not alot else they can give him. Thing is my hubby was reluctant to start meds due to dyskinesia and doesn’t want a cocktail of drugs, it seems to be one thing after the other since taking them. He is losing so much confidence :disappointed:.

1 Like

He could talk to pd nurse and see if opicaphone or Entacapone would help these are used to make medication last longer it’s something you could ask about

1 Like

Thanks Gus we gave up on our pd nurse a year ago, she wasn’t great which was disappointing, she forgot to call on his appt dates saying she was busy even though a scheduled telephone appt, said she would ask the MDS about changing his meds and our next visit to her 3 months later she asked how his meds were …again she forgot to ask MDS… Our next visit to MDS will be 6 months although as hubby has OCD as well as asthma and anti depressants he is reluctant to add anything in as he said he doesn’t want him to be exposed to the darker side effects…which was a worry! I suppose he just has to grin and bear it now. Any ideas on the hand /arm thing…seems to happen more when he has just taken a tablet . Thanks for the reply.

1 Like